Oklahoma, 2004

Hail in Oklahoma, November 23, 2004

November 23, 2004 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 23, 10:20 AM CST, 33 minutes earlier.

Area forecast discussion, Nov 23, 10:20 AM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1020 AM CST TUE NOV 23 2004

WILL UPDATE TO REMOVE THE DENSE FOG ADVISORY. THERE WILL CONT TO BE
PATCHY FOG BUT DOES NOT LOOK LIKE THE MAIN ISSUE. WILL MAKE SOME
MINOR ADJUSTMENTS TO POP GRIDS AS FIRST WAVE LOOKS TO MOVE OUT OF
AREA OVER THE NEXT HOUR OR TWO. HOWEVER NEXT WAVE COULD DEVELOP
QUICKLY THIS AFTN AS MAIN UPPER LOW CONT TO MOVE NE TOWARD AREA FROM
SW TX. LATEST ETA TRIES TO BRING WARM SECTOR INTO SOUTHEAST PARTS OF
AREA AND WILL NEED TO CONT TO MONITOR THIS FOR SEVERE POTENTIAL AND
POSSIBILITY OF MORE SIGNIFICANT SFC BASED STORMS IN SE OK. ARE
LOOKING AT POSSIBLY DOING 18Z SOUNDING TO LOOK AT HOW SHALLOW COLD
POOL MAY BE. UPDATES OUT SHORTLY.

30

---------------------------------------------------

503 AM CST TUE NOV 23 2004

.DISCUSSION...
INTENSE SHORTWAVE TROUGH AHEAD OF THE MAIN UPPER LOW IS CURRENTLY
MOVING INTO WESTERN PARTS OF THE FORECAST AREA WITH RAIN/EMBEDDED TS.
AS THE UPPER LOW MOVES EAST TODAY...THE ASSOCIATED SURFACE LOW WILL
REFORM OVER WEST TEXAS BEFORE MOVING THROUGH SOUTHERN PARTS OF THE
FORECAST AREA TONIGHT. NEARLY ALL ASPECTS OF SENSIBLE WEATHER WILL
INFLUENCE THE REGION BEFORE DEPARTING...WITH LOCALLY DENSE FOG
THIS MORNING OVER THE SOUTHEAST 2/3RDS OF THE AREA...AND A CONCERN
FOR ADDITIONAL HEAVY RAIN/FLOODING GIVEN EXPECTED QPF OF 1 TO 3
INCHES AND WET ANTECEDENT SOIL CONDITIONS.

LATEST MODELS STILL INDICATE A POTENTIAL SNOW EVENT OVER THE
NORTHERN ONE THIRD OF OKLAHOMA...BUT STILL MANY DOUBTS REGARDING
AMOUNTS. THE REGION IS STILL QUITE WARM...WITH DRASTIC COOLING
NECESSARY BEFORE ANY SNOW DEVELOPS AT THE SURFACE. MODELS STILL
INDICATE THIS OCCURRING HOWEVER...PERHAPS THIS EVENING OVER
NORTHWEST OKLAHOMA...THEN FARTHER EAST AND SOUTH AFTER
MIDNIGHT/EARLY WEDNESDAY MORNING. DESPITE THE INTENSITY OF THIS
SYSTEM...HAVE CONTINUED WITH CONSERVATIVE ESTIMATES OF 2 TO 4 INCHES
OVER THE 4 NORTHWEST OKLAHOMA COUNTIES...WITH 1 TO 2 INCHES OVER
NORTH CENTRAL OKLAHOMA...AND LESS THAN ONE INCH NEAR INTERSTATE 40.

GIVEN THE POTENTIAL FOR EMBEDDED CONVECTION IN ADDITION TO ALREADY
VERY LARGE OMEGA FIELDS...SNOWFALL RATES OF 1 TO 3 INCHES WILL BE
POSSIBLE...WHICH WOULD ADD UP QUICKLY. ON THE OTHER HAND...LOWER
LEVEL WARM AIR COULD CONTINUE TO ADVECT AROUND NORTHERN SIDES OF THE
UPPER LOW...RESULTING IN MAINLY A HEAVY RAIN EVENT...WITH ONLY
LITTLE SNOW. WILL SIMPLY NEED TO MONITOR.

WITH A SLIGHTLY SLOWER ARRIVAL OF THE UPPER LOW INDICATED BY THE
LATEST MODELS...THE EVENT SHOULD CONTINUE THROUGH EARLY WEDNESDAY
OVER EASTERN HALF OF THE FORECAST WITH HIGH POPS NOW INTRODUCED AND
A MENTION OF 1 TO 2 INCHES OF SNOW NEAR NEAR PONCA CITY AND
STILLWATER.

AFTER A BRIEF RESPITE FROM THE WET WEATHER LATE WEDNESDAY THROUGH
FRIDAY...WE STILL EXPECT ANOTHER LONGWAVE TROUGH TO EVOLVE OVER THE
SOUTHWEST UNITED STATES WITH ISENTROPIC UPGLIDE AND MOISTURE
ADVECTION BEGINNING OVER THE WEST FRIDAY NIGHT OR EARLY
SATURDAY...BEFORE EXPANDING OVER THE ENTIRE AREA SUNDAY AND MONDAY.
LOW POPS AND RELATIVELY COOL TEMPS/ABUNDANT CLOUD COVER ARE STILL
FORECAST FOR THESE DAYS.

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  58  37  44  30 / 100 100  70   0
HOBART OK         55  34  42  29 /  90 100  50   0
WICHITA FALLS TX  60  39  46  32 /  90  90  40   0
GAGE OK           45  28  38  26 / 100 100  40   0
PONCA CITY OK     53  34  39  26 /  90 100  80   0
DURANT OK         65  47  47  33 / 100 100  60   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WATCH TONIGHT NORTHWEST
OK...FLOOD WATCH THROUGH TONIGHT ALL BUT EXTREME NORTHEAST AND
EASTERN COUNTIES
OK...DENSE FOG ADVISORY THIS MORNING THE SOUTHEAST HALF
TX...FLOOD WATCH TROUGH TONIGHT
TX...DENSE FOG ADVISORY THIS MORNING

JAMES
Hazardous weather outlook, Nov 23, 7:06 AM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CST TUE NOV 23 2004

OKZ004>048-050>052-TXZ083>090-241300-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE SOUTH OF A
LINE FROM ELK CITY... TO OKLAHOMA CITY... TO STROUD.

DISCUSSION...
THUNDERSTORMS ARE ONGOING OVER PARTS OF SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS EARLY THIS MORNING... AND WILL SPREAD NORTHEAST
DURING THE DAY WHILE INCREASING IN STRENGTH AND COVERAGE. VERY
STRONG FORCING FOR UPWARD MOTION COMBINED WITH STRONG WIND SHEAR AND
SUFFICIENT INSTABILITY IS LIKELY TO STILL SUPPORT THE POTENTIAL FOR
ELEVATED STRONG TO SEVERE THUNDERSTORMS OVER MUCH OF THE SOUTHERN
HALF OF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS WITH A THREAT OF
NICKEL TO HALF DOLLAR SIZE HAIL. A SURFACE LOW PRESSURE AREA IS
EXPECTED TO DEVELOP IN WEST TEXAS TODAY THEN MOVE TOWARD SOUTH
CENTRAL OKLAHOMA LATE THIS AFTERNOON AND INTO SOUTHEAST OKLAHOMA
THIS EVENING. THE SURFACE WARM ACROSS NORTH TEXAS THIS MORNING IS
EXPECTED TO LIFT NORTHWARD TO THE VICINITY OF THE RED RIVER BY
EVENING. THE CHANCES OF BOUNDARY LAYER OR SURFACE BASED SEVERE
STORMS WILL INCREASE IN THE VICNITY OF THE WARM FRONT WITH AN
INCREASING RISK OF WIND DAMAGE AND TORNADOES. AT THIS TIME IT
APPEARS THIS THREAT IS LIKELY TO BE LIMITED TO FAR SOUTHERN SECTIONS
OF SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY NOV 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...25 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAIN ASSOCIATED WITH THE THUNDERSTORMS TODAY AND TONIGHT COULD
RESULT IN FLOODING...PARTICULARLY OVER PARTS OF CENTRAL AND SOUTHERN
OKLAHOMA AS WELL AS WESTERN NORTH TEXAS. HEAVY RAIN THE PAST SEVERAL
DAYS HAS RESULTED IN SATURATED GROUND CONDITIONS. AS ADDITIONAL
RAIN...PERHAPS 1 TO 3 INCHES...FALLS IN THESE AREAS FLOODING MAY
RESULT. ALSO...RAIN IS EXPECTED TO MIX WITH AND CHANGE TO SNOW
BEGINNING EARLY THIS EVENING IN NORTHWEST OKLAHOMA...AND THEN OVER
MUCH OF THE NORTHWEST HALF OF THE STATE OVERNIGHT. SOME SNOW
ACCUMULATION IS LIKELY BEFORE THE PRECIPITATION ENDS WEDNESDAY
MORNING.

FINALLY...AREAS OF FOG AND DRIZZLE MAY LOCALLY REDUCE VISIBILITY TO
A MILE OR LESS THIS MORNING ACROSS MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
NONE.

OTHER HAZARDOUS WEATHER...
TEMPERATURES WILL DROP TO FREEZING OR BELOW OVER MUCH OF OKLAHOMA
AND WESTERN NORTH TEXAS WEDNESDAY NIGHT. A HARD FREEZE IS LIKELY
OVER ABOUT THE NORTHWEST HALF OF OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

2

In the hours before

Special weather statement, Nov 23, 7:21 AM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 AM CST TUE NOV 23 2004

OKZ045-231330-

JEFFERSON OK-
721 AM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF WAURIKA AT 721 AM
CST...MOVING NORTHEAST AT 25 MPH.

HEAVY RAIN IS LIKELY AND SMALL HAIL IS POSSIBLE.

24
Special weather statement, Nov 23, 7:41 AM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
741 AM CST TUE NOV 23 2004

OKZ039-231400-

STEPHENS OK-
741 AM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHEASTERN STEPHENS
COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF LOCO AT 741 AM
CST...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND HEAVY RAIN ARE LIKELY.

24
Special weather statement, Nov 23, 8:20 AM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
820 AM CST TUE NOV 23 2004

OKZ040-046-231430-

CARTER OK-GARVIN OK-
820 AM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN CARTER AND
SOUTHERN GARVIN COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER RATLIFF CITY AT 820 AM CST...
MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND HEAVY RAIN ARE LIKELY.

24
Special weather statement, Nov 23, 8:52 AM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
852 AM CST TUE NOV 23 2004

OKZ050-231500-

LOVE OK-
852 AM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER LEON AT 852 AM CST...MOVING
NORTHEAST AT 40 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

24
Special weather statement, Nov 23, 9:58 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
958 AM CST TUE NOV 23 2004

OKZ031-042-231615-

PONTOTOC OK-SEMINOLE OK-
958 AM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR PONTOTOC AND SOUTHERN
SEMINOLE COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF BYNG AT 958 AM
CST...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

24
Special weather statement, Nov 23, 10:17 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1017 AM CST TUE NOV 23 2004

OKZ052-231630-

BRYAN OK-
1017 AM CST TUE NOV 23 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY.

AT 1017 AM CST... A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF
UTICA...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL PRODUCE
TORRENTIAL DOWNPOURS AND SMALL HAIL.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

 MILLER

The radar

The Norman radar (KTLX), 187 km away, was scanning. The volume nearest the first event began at 16:53 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bryan

When
November 23, 10:53 AM CST
Where
Bryan County, Bennington
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.000, -96.033

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426143.